Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 305, NWS Raleigh, NC

August 2, 20124 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 2, 2012, 4:24 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 4:24 PM EDT (20:24 UTC)
Expired
Aug 2, 2012, 5:15 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:45 PM EDTHAIL 11 Ene Hoffman, NCQUARTER TO GOLFBALL SIZE HAIL... IN ADDITION TO STRONG WINDS THAT BLEW SIGNS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS52 KRAH 022024
SVRRAH
NCC093-125-153-165-022115-
/O.NEW.KRAH.SV.W.0305.120802T2024Z-120802T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HOKE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HOFFMAN...OR 12 MILES EAST OF
  ROCKINGHAM...MOVING EAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOFFMAN...
  CAMP MACKALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3516 7938 3506 7928 3492 7932 3489 7965
      3507 7969
TIME...MOT...LOC 2024Z 258DEG 4KT 3500 7956

$$

14
2 follow-up statements
658 
WWUS52 KRAH 022049
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT THU AUG 2 2012

NCC093-125-153-165-022115-
/O.CON.KRAH.SV.W.0305.000000T0000Z-120802T2115Z/
HOKE NC-MOORE NC-RICHMOND NC-SCOTLAND NC-
449 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN SCOTLAND...EAST CENTRAL RICHMOND...SOUTH CENTRAL MOORE
AND WEST CENTRAL HOKE COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HOFFMAN...OR 14 MILES EAST OF ROCKINGHAM...MOVING EAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEBLUFF...ABERDEEN...
ASHLEY HEIGHTS AND CAMP MACKALL.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3516 7938 3506 7928 3492 7932 3489 7965
      3507 7969
TIME...MOT...LOC 2049Z 258DEG 4KT 3501 7953

$$

14
049 
WWUS52 KRAH 022109
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT THU AUG 2 2012

NCC093-125-153-165-022119-
/O.EXP.KRAH.SV.W.0305.000000T0000Z-120802T2115Z/
HOKE NC-MOORE NC-RICHMOND NC-SCOTLAND NC-
509 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTLAND...EAST
CENTRAL RICHMOND...SOUTH CENTRAL MOORE AND WEST CENTRAL HOKE COUNTIES
EXPIRES AT 515 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3516 7938 3506 7928 3492 7932 3489 7965
      3507 7969
TIME...MOT...LOC 2109Z 258DEG 4KT 3501 7950

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:43 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 2, 3:43 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT THU AUG 2 2012

.SYNOPSIS...
A MID-UPPER LEVEL LOW WILL DRIFT SOUTHEASTWARD ACROSS CENTRAL AND
EASTERN NC THIS EVENING. BERMUDA HIGH PRESSURE WILL OTHERWISE
DOMINATE THROUGH THE WEEKEND. MEANWHILE...A COLD FRONT WILL APPROACH
THE NORTHWEST AND DIFFUSE OVER THE CENTRAL APPALACHIANS AND MIDDLE
ATLANTIC STATES EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 215 PM...

WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.
WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 315 PM THURSDAY...

A MID LEVEL TROUGH MOST EVIDENT AT H7 WAS ANALYZED OVER THE MO
VALLEY AT 12Z/2ND...AND THIS FEATURE AND ASSOCIATED LIFT AND MOIST
AXIS IS FORECAST TO DRIFT AND DEAMPLIFY INTO THE CENTRAL
APPALACHIANS BY SATURDAY. LITTLE FURTHER EASTWARD PROGRESS IS
EXPECTED...HOWEVER... OWING TO STRONG SUBTROPICAL HIGH PRESSURE OVER
THE WESTERN ATLANTIC. AS SUCH...PRECIPITATION CHANCES WILL BE
MAXIMIZED OVER THE SOUTHERN AND WESTERN PIEDMONT SAT...IN CLOSEST
PROXIMITY TO THE MID LEVEL TROUGH...WITH JUST ISOLATED CONVECTION
EXPECTED ELSEWHERE. OTHERWISE...A STRONG NORTHERN STREAM TROUGH
ALOFT WILL MIGRATE EASTWARD ACROSS THE NORTHERN PLAINS AND GREAT
LAKES DURING THE WEEKEND...WHICH WILL FORCE AN ASSOCIATED SURFACE
COLD FRONT SLOWLY SOUTHEASTWARD TO NEAR THE SPINE OF THE
APPALACHIANS BY SUNDAY NIGHT. WITH FURTHER DEAMPLIFICATION OF THE
AFOREMENTIONED H7 TROUGH...AND THE DYNAMICS ASSOCIATED WITH THE
NORTHERN EXPECTED TO HOLD TO OUR NORTH...CENTRAL NC SHOULD BE
LARGELY DEVOID OF CONVECTION...WITH THE EXCEPTION OF ISOLATED
ACTIVITY INVOF THE SEA BREEZE OVER THE SOUTHERN AND CENTRAL COASTAL
PLAIN...ON SUN. NEAR CLIMO TEMPS WITHIN A COUPLE OF DEGREES OF 90
FOR HIGHS...AND LOWS IN THE LOWER 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...

SIMILAR TO THE CURRENT PATTERN OVER CENTRAL NC...LONGWAVE TROUGHING
WILL AGAIN BECOME ESTABLISHED INVOF THE APPALACHIANS FOR THE
UPCOMING WEEK. NUMEROUS HARD TO TIME SHORTWAVES WITHIN THE FLOW AND
A PERSISTENT PIEDMONT TROUGH/CONVERGENCE AXIS BENEATH THE CYCLONIC
FLOW ALOFT...WILL FAVOR AT OR ABOVE AVERAGE AND DIURNALLY-MAXIMIZED
CHANCES OF WEAKLY-SHEARED PULSE CONVECTION THROUGHOUT THE
PERIOD...PARTICULARLY MON-TUE WHEN A DIFFUSING FRONTAL ZONE/OUTFLOW
FROM UPSTREAM CONVECTION NOTED IN THE SHORT TERM DISCUSSION WILL
MAKE THE CLOSEST APPROACH INTO OR JUST NW OF CENTRAL NC. LOWER
HEIGHTS WITHIN THE TROUGH ALOFT...AND AFOREMENTIONED CONVECTION AND
ASSOCIATED CLOUD COVER...SHOULD HOLD TEMPERATURES CLOSER TO AVERAGE
- WITHIN A FEW DEGREES OF 90 FOR HIGHS...AND GENERALLY IN THE
LOWER-MIDDLE 70S FOR LOWS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 200 PM THURSDAY...

24 HOUR TAF PERIOD:

AN UPPER LEVEL DISTURBANCE WILL EXIT THE AREA TO THE EAST THIS
EVENING. CONVECTION IS EXPECTED TO END DURING THE EVENING.
PREDOMINATELY MVFR VISIBILITY RESTRICTIONS IN FOG WILL BE POSSIBLE
AGAIN TONIGHT...WITH POSSIBLY IFR RESTRICTIONS AT KRWI.

AFTERNOON STORMS AND EARLY MORNING STRATUS AND/OR FOG WILL BE
POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF
STORMS ON MONDAY AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...
Hazardous weather outlook, Aug 2, 4:11 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT THU AUG 2 2012

NCZ007>010-021>025-038>041-073>077-083>086-088-031115-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
411 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WITH HAIL UP TO THE SIZE OF QUARTERS AND
STRONG...TO LOCALLY DAMAGING WIND GUSTS...WILL CONTINUE THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ011-026>028-042-043-078-089-031115-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
411 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

MWS

In the hours before

Special weather statement, Aug 2, 2:46 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT THU AUG 2 2012

NCZ042-021930-
JOHNSTON-
246 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 330
PM EDT...

AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MICRO...OR ABOUT 11 MILES NORTHEAST OF SMITHFIELD...MOVING NORTH AT 5
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENLY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE...IS POSSIBLE. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING
SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3547 7813 3546 7827 3554 7832 3573 7821
      3571 7817 3561 7813 3559 7807
TIME...MOT...LOC 1846Z 201DEG 4KT 3559 7818

MWS
Special weather statement, Aug 2, 3:19 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT THU AUG 2 2012

NCZ088-022015-
CUMBERLAND-
319 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
415 PM EDT...

AT 316 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VANDER...EASTOVER.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 61.

STRONG GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM. A FLASH
FLOOD WARNING IS IN EFFECT FOR CUMBERLAND COUNTY.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3499 7904 3517 7909 3526 7877 3512 7864
      3509 7867 3499 7865 3498 7863 3490 7890
TIME...MOT...LOC 1916Z 242DEG 5KT 3503 7886

14
Special weather statement, Aug 2, 3:32 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT THU AUG 2 2012

NCZ011-022015-
HALIFAX-
332 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN HALIFAX COUNTY
THROUGH 415 PM EDT...

AT 331 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SOUTH WELDON...OR ABOUT OVER ROANOKE RAPIDS...MOVING NORTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WELDON AND ROANOKE
RAPIDS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 171 AND 173.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3645 7762 3644 7760 3643 7759 3642 7756
      3641 7754 3637 7754 3634 7761 3643 7772
      3649 7768 3649 7764
TIME...MOT...LOC 1931Z 226DEG 7KT 3642 7762

77
Special weather statement, Aug 2, 4:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT THU AUG 2 2012

NCZ039-074-075-022100-
MONTGOMERY-MOORE-RANDOLPH-
401 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE AND
MONTGOMERY COUNTIES THROUGH 500 PM EDT...

AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES NORTHEAST OF SEAGROVE...OR ABOUT 9 MILES WEST OF SILER CITY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

&&

LAT...LON 3555 7994 3564 7961 3558 7955 3552 7956
      3551 7949 3540 7938 3536 7994
TIME...MOT...LOC 2001Z 180DEG 0KT 3571 7963

14
Local storm report, Aug 2, 4:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             3 WSW SPRING HOPE       35.93N  78.15W
08/02/2012  E1.00 INCH       NASH               NC   PUBLIC

            HAIL UP TO THE SIZE OF QUARTERS FELL FOR APPROX 10 MIN.
            TIME ESTIMATED.

&&

EVENT NUMBER RAH1200811

KC
Local storm report, Aug 2, 4:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             4 SW FAYETTEVILLE       35.04N  78.96W
08/02/2012  E1.00 INCH       CUMBERLAND         NC   PUBLIC

            QUARTER SIZE HAIL ON WATAUGA RD IN FAYETTEVILLE. LASTED
            APPROX 10 MIN. TIME ESTIMATED.

&&

EVENT NUMBER RAH1200812

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:40 PM EDTSpecial Weather StatementRAHGranville65 min
Aug 1, 10:44 PM EDTSpecial Weather StatementRAHGranville, Person61 min
Aug 2, 2:46 AM EDTSpecial Weather StatementRAHForsyth59 min
Aug 2, 3:36 AM EDTSpecial Weather StatementRAHRandolph54 min
Aug 2, 4:32 AM EDTSpecial Weather StatementRAHRandolph58 min
Aug 2, 4:51 AM EDTSpecial Weather StatementRAHWake54 min
Aug 2, 8:59 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore61 min
Aug 2, 12:17 PM EDTSpecial Weather StatementRAHSampson, Wayne58 min
Aug 2, 12:33 PM EDTSpecial Weather StatementRAHHoke57 min
Aug 2, 12:36 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland28 min
Aug 2, 1:34 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson56 min
Aug 2, 2:08 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wayne, Wilson112 min
Aug 2, 2:12 PM EDTSevere Thunderstorm WarningRAHCumberland48 min
Aug 2, 2:17 PM EDTSevere Thunderstorm WarningRAHNash58 min
Aug 2, 2:19 PM EDTSpecial Weather StatementRAHHalifax56 min
Aug 2, 2:42 PM EDTAreal Flood AdvisoryRAHCumberland108 min
Aug 2, 2:46 PM EDTSpecial Weather StatementRAHJohnston44 min
Aug 2, 3:12 PM EDTFlash Flood WarningRAHCumberland2 hr
Aug 2, 3:19 PM EDTSpecial Weather StatementRAHCumberland56 min
Aug 2, 3:21 PM EDTSevere Thunderstorm WarningRAHFranklin22 min
Aug 2, 3:30 PM EDTSevere Thunderstorm WarningRAHCumberland45 min
Aug 2, 3:32 PM EDTSpecial Weather StatementRAHHalifax43 min
Aug 2, 4:01 PM EDTSpecial Weather StatementRAHMoore59 min
Aug 2, 4:20 PM EDTSevere Thunderstorm WarningRAHMoore40 min
Aug 2, 4:26 PM EDTSpecial Weather StatementRAHChatham64 min
Aug 2, 4:50 PM EDTAreal Flood AdvisoryRAHMoore68 min
Aug 2, 5:01 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland88 min
Aug 2, 5:17 PM EDTSpecial Weather StatementRAHLee58 min
Aug 2, 5:21 PM EDTFlash Flood WarningRAHRichmond67 min
Aug 2, 5:33 PM EDTSevere Thunderstorm WarningRAHSampson40 min
Aug 2, 5:49 PM EDTSpecial Weather StatementRAHScotland56 min
Aug 2, 5:59 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland46 min
Aug 2, 6:56 PM EDTSpecial Weather StatementRAHAnson64 min
Aug 2, 7:15 PM EDTAreal Flood AdvisoryRAHAnson3 hr
Aug 2, 7:59 PM EDTSpecial Weather StatementRAHAnson61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.